Hail, Beaufort
- When
- April 23, 5:07 PM EST
- Where
- Beaufort County, Bath
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.483, -76.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Apr 23, 2:15 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 315 PM EDT SAT APR 23 2005 .SHORT TERM...CONVECTION BEGINNING TO DEVELOP IN DESTABILIZING AIRMASS AHEAD OF FRONTAL BOUNDARY MOVING THROUGH CENTRAL NORTH CAROLINA THIS AFTN. WITH THE APPROACH OF THIS BOUNDARY AIRMASS SHOULD BECOME MORE UNSTABLE INTO THE EARLY EVNG WITH BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH ROUGHLY 02Z. SPEED OF MOVEMENT TO THE NNE WILL LIKELY PRECLUDE ANY HEAVY RAINFALL. SPECIAL SOUNDING DONE AT 18Z STILL INDICATES MAINLY UNIDIRECTIONAL SHEAR WITH SPEEDS INCREASING TO AROUND 30KT ABOUT 1KFT ABV GROUND. THIS WOULD TEND TO FAVOR MORE LINEAR TYPE DEVELOPMENT BUT ISOLATED SUPERCELLULAR DEVELOPMENT NOT COMPLETELY OUT OF THE QUESTION. BEST JET DYNAMICS LIKELY TO REMAIN JUST NORTH OF THE RGN. GUD LOW LVL MSTR IN OUR AREA FOR APRIL SO CANNOT RULE OUT ISOLATED SEVERE THIS EVNG BUT FEEL IT WOULD BE VERY SHORT LIVED. WILL GO HIGH CHANCE EARLY EVNG COASTAL AREAS AND LIKELY COASTAL...WHERE INSTABILITY WILL BE BETTER. WILL SHY AWAY FROM SEVERE WORDING IN THE ZONES GIVEN MARGINAL NATURE OF EVENT. FRONT SWINGS THROUGH LATER THIS EVNG WITH CAA AND GUSTY WINDS BEHIND IT...ALSO DRYING. DRY FOR SUN BUT DO EXPECT SOME CLOUDS TO REDEVELOP ACROSS THE NRN CWA GIVEN PROXIMITY TO UPPER LOW AS IT MOVES EAST AND SOME WRAP AROUND MSTR. THIS SHOULD KEEPS TEMPS COOLER TO THE NORTH AND LIMIT MIXING SOMEWHAT. SO EVEN THOUGH RH VALUES WILL BE LOW...AROUND 30%...WILL NOT FALL LOW ENOUGH TO NEED A FIRE WX WATCH. COOLEST NIGHT WILL BE SUN NIGHT AS HIGH SETTLES OVER RGN BEFORE SHIFTING EAST DURING THE DAY MON. WILL HEADLINE POSSIBLE RECORD LOWS FOR THAT NIGHT AND ISSUE A BRIEF STATEMENT TO MENTION POTENTIAL FOR PATCHY FROST...ALTHOUGH WINDS SHOULD NOT DECOUPLE IN ALL AREAS. && .LONG TERM...UPPER FLOW BECOMES MORE ZONAL BY TUE AND NEXT SYSTEM EJECTS OUT OF THE PLAINS INTO THE MID ATLANTIC. APPEARS THIS ONE WILL BE FAR ENOUGH SOUTH FOR PCPN OVER OUR RGN TUE NIGHT INTO WED NIGHT. THEN NEXT SYSTEM MOVES INTO THE MID ATLANTIC BY LATE THURS NIGHT WITH LOW CHANCE POPS BY FRI MRNG. NOT AS CONFIDENT WITH THIS ONE AS MODELS BEGINNING TO TREND MORE NRLY WITH IT...BUT FOR NOW WILL MENTION SLIGHT CHANCE POPS INTO SAT AS WELL. && .AVIATION...SCATTERED/BROKEN CEILINGS THIS EVENING WITH SCATTERED CONVECTION WILL LAST THROUGH AROUND 00Z. EXPECT SCATTERED CLOUDS AFTER 00Z THROUGH ABOUT 09-11Z WHEN WRAPAROUND BROKEN DECK AROUND 6 KFT MOVES BACK IN. WINDS WILL SHIFT TO WEST THIS EVENING AFTER THE COLD FRONT MOVES THROUGH AND WILL CONTINUE WESTERLY THROUGH SUNDAY. && .MARINE...SMALL CRAFT CONTINUES FOR ALL WATERS AND SOUNDS THIS EVENING. EXPECT SEAS TO DROP BELOW SCA ON THE SOUNDS AND NORTH OF OREGON INLET LATE TONIGHT. CONDITIONS WILL LAST INTO MONDAY AFTERNOON/EVENING ACROSS THE SOUTHERN WATERS. COLD FRONT WILL PASS THROUGH THE WATERS THIS EVENING AROUND 00-02Z WITH A WEST FLOW BEHIND IT. WEST FLOW WILL CONTINUE THROUGH MONDAY WITH SURFACE LOW TO THE NORTH IN THE VICINITY OF THE GREAT LAKES AND A SURFACE RIDGE PASSING TO THE SOUTH. A SOUTH TO SOUTHWEST FLOW WILL DEVELOP TUESDAY INTO WEDNESDAY AHEAD OF ANOTHER COLD FRONT OUT TO THE WEST. EXPECT THE FRONT TO PASS THROUGH WEDNESDAY EVENING WITH WINDS VEERING TO WEST ON THURSDAY. RIP CURRENTS...PLAN ON CARRYING MODERATE RISK FOR SUNDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ130-135-150-152-154-156-158. && MLF/HSA
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 440 AM EDT SAT APR 23 2005 NCZ029-044>047-079>081-090>095-098-103-104-240845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 440 AM EDT SAT APR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NC AND NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE THROUGH TONIGHT. AHEAD OF THE FRONT...THERE WILL BE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO CAUSE DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE FROM 9 AM UNTIL 5 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BEHIND THE AFOREMENTIONED COLD FRONT, WEAK COLD HIGH PRESSURE WILL CAUSE TEMPERATURES TO FALL INTO THE UPPER 30S OVER INLAND SECTIONS. THERE IS THE POSSIBILITY OF FROST FORMATION SUNDAY NIGHT IN WIND PROTECTED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. 12
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EDT SAT APR 23 2005 NCZ029-044>047-079>081-090>095-098-241015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 409 PM EDT SAT APR 23 2005 ...MUCH COLDER TEMPERATURES ON THE WAY... A COLD FRONT WILL SWEEP THROUGH EASTERN NORTH CAROLINA LATE TONIGHT. AHEAD OF THIS FRONT ISOLATED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA. BEHIND THE FRONT MUCH COLDER TEMPERATURES WILL FILTER INTO THE REGION. HIGHS SUNDAY WILL RANGE FROM THE MID 50S TO LOWER 60S...REPLACING THE 70S AND 80S OF THE PREVIOUS FEW DAYS. THE COLDEST AIR WILL SETTLE OVER THE AREA SUNDAY NIGHT...WITH LOWS DIPPING INTO THE MID TO UPPER 30S ACROSS MANY INLAND SECTIONS. LOWS ALONG THE COAST WILL HOVER IN THE LOWER 40S. RECORD LOWS MAY BE REACHED IN A FEW AREAS MONDAY MORNING. ALONG WITH THESE COLDER TEMPERATURES THE WIND WILL CONTINUE FROM THE WEST AT 10 TO 15 MPH...PRODUCING WIND CHILLS IN THE 20S. SOME SHELTERED AREAS MAY ALSO EXPERIENCE PATCHY FROST EARLY MONDAY MORNING. MLF
The Morehead City radar (KMHX), 79 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5443003.